MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; ILIAC LIMB
Model Number TV-IL1410120-J
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Perforation (2001)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned for evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.The endoleak has been reported under mfr# 2031527-2018-00736.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.During the secondary procedure for treatment of an endoleak, there was an issue with the re-line and the left iliac limb was trapped by a strut and the inner core and nosecone would not come out through the 17fr sheath.The physician pulled extremely hard and the nosecone detached from the system.After some manipulating the physician was able to get the system out.The separated nosecone was retrieved from the patient body.Additionally, due to the physical resistance upon removal of the ovation ix iliac limb system, the left iliac was perforated.The perforation was treated with placement of a non-endologix covered stent.An ovation ix iliac limb was successfully deployed.The patient was stable.No additional event or patient information is available.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported difficulty withdrawing the system and the left iliac perforation was confirmed; the component separation and removal of the foreign body was confirmed by the absence that device on the final angiogram.Additionally, there was evidence to reasonable suggest main body stent cage kinking that was not included in the event as reported.Device, user, procedure or anatomy relatedness could not be determined; the reported extreme torque used by the physician could not be verified; however, likely contributed to the events.Procedure related events and the final patient disposition could not be determined.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device remains implanted; therefore, no device evaluation was completed.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.
 
Event or Problem Description
An ovation ix abdominal stent graft system was implanted to treat an abdominal aortic aneurysm.During the secondary procedure for treatment of an endoleak, there was an issue with the re-line and the left iliac limb was trapped by a strut and the inner core and nosecone would not come out through the 17fr sheath.The physician pulled extremely hard and the nosecone detached from the system.After some manipulating the physician was able to get the system out.The separated nosecone was retrieved from the patient body.Additionally, due to the physical resistance upon removal of the ovation ix iliac limb system, the left iliac was perforated.The perforation was treated with placement of a non-endologix covered stent.An ovation ix iliac limb was successfully deployed.The patient was stable.No additional event or patient information is available.Subsequent to the initial report, clinical assessment determined the there was evidence to reasonable suggest main body stent cage kinking that was not included in the event as reported.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key7959780
Report Number3008011247-2018-00218
Device Sequence Number1571868
Product Code MIH
UDI-Device IdentifierM701TVIL1410120J1
UDI-Public+M701TVIL1410120J1/$$3210524FS05221849L
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Model NumberTV-IL1410120-J
Device Catalogue NumberTV-IL1410120-J
Device Lot NumberFS052218-49
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTUITRAK BIF STENT SYSTEM (LN W11-2017-007).; INTUITRAK INFRA. AORTIC EXT. (LN W11-1359-014).; INTUITRAK BIF STENT SYSTEM (LN W11-2017-007); INTUITRAK INFRA. AORTIC EXT. (LN W11-1359-014)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR